Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Perimenopause and nausea
    avatar
    JLC6467 posted:
    I am 46 and began perimenopause 2 years ago. I am taking progesterone and my periods are irregular and consist mostly of spotting for a day or two. I am having a problem with severe nausea and fatigue that starts a week before I have a period and goes away immediately after the period starts. I take Nexium every day for a hiatal hernia. I have taken Zantac while the nausea is happening and it helps just a little. I just returned from vacation, and I lost a whole day during our trip due to nausea. What can I do for this?
    Reply
     
    avatar
    Mary Jane Minkin, MD responded:
    Dear JLC6467,
    Alas there is no obvious answer for your problem; it isn't a classic. A couple of things I might suggest. Has your GI doc tried any Reglan? (metaclopromide) it is an ancient and inexpensive drug, that works well for many folks for nausea and also for menstrual cramps-might be worth a try here. There is some very limited date on irritable bowel in women who have an exacerbation around their menstrual cycles; there is a bit of literature suggesting that believe it or not, evening primrose oil might be helpful -so try a couple of capsules a day, and see if it does help. Another option would be to put you on a low dose oral contraceptive, if you are a good pill candidate; it would stop the cycling-obviously I wouldn't want to put you on a high dose of estrogen because of your nausea, but a low dose pill might work for you.
    Hope you feel better-
    Good luck,
    Mary Jane


    Featuring Experts

    Mary Jane Minkin, MD, is a nationally recognized obstetrician gynecologist, with a special interest in menopause. Dr. Minkin is clinical professor of ...More

    Helpful Tips

    Fact or fiction? Estrogen therapy is an option for all menopausal womenExpert
    Fiction: Only women who no longer have a uterus should consider using esdtrogen-alone therapy (ET). For women with a uterus, the option ... More
    Was this Helpful?
    33 of 47 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the North American Menopause Society website